Alert archive / California / Wind Advisories in 2019
Wind Advisory 27, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jun 20, 2019, 1:15 AM PDT for Imperial County, Riverside County, San Bernardino County, California. It took effect at Jun 20, 2019, 4:00 PM PDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2019, 1:15 AM PDT (08:15 UTC)
- In effect from
- Jun 20, 2019, 4:00 PM PDT
- Expired
- Jun 22, 2019, 2:00 AM PDT
- In force
- 34 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080 WWUS75 KPSR 200815 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 115 AM MST Thu Jun 20 2019 CAZ560-202300- /O.NEW.KPSR.WI.Y.0027.190620T2300Z-190621T0600Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 115 AM PDT Thu Jun 20 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 11 PM PDT this evening. * WHERE...Western portion of Joshua Tree National Park. * WINDS...West 20 to 30 mph with gusts up to 40 mph. * TIMING...Late this afternoon through this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-202300- /O.NEW.KPSR.WI.Y.0027.190620T2300Z-190622T0900Z/ Imperial County Southwest- 115 AM PDT Thu Jun 20 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 2 AM PDT Saturday. * WHERE...Southwest corner of Imperial County. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Beginning late this afternoon through Friday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
5 follow-up statements
523 WWUS75 KPSR 202052 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 152 PM MST Thu Jun 20 2019 CAZ564>567-211300- /O.EXB.KPSR.WI.Y.0027.190621T2100Z-190622T0600Z/ Chuckwalla Mountains-Imperial County Southeast- Imperial County West-Imperial Valley- Including the cities of Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 152 PM PDT Thu Jun 20 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 2 PM to 11 PM PDT Friday. * WHERE...Chuckwalla Mountains, Southeastern Imperial County, Western Imperial County and Imperial Valley. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * TIMING...Beginning late this afternoon through Friday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-210600- /O.CON.KPSR.WI.Y.0027.190620T2300Z-190621T0600Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 152 PM PDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHERE...Western portion of Joshua Tree National Park. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * TIMING...Late this afternoon through this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-211300- /O.CON.KPSR.WI.Y.0027.190620T2300Z-190622T0900Z/ Imperial County Southwest- 152 PM PDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... * WHERE...Southwest corner of Imperial County. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Beginning late this afternoon through Friday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
189 WWUS75 KPSR 210814 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 114 AM MST Fri Jun 21 2019 CAZ562-212015- /O.CON.KPSR.WI.Y.0027.000000T0000Z-190622T0900Z/ Imperial County Southwest- 114 AM PDT Fri Jun 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... * WHERE...Southwest corner of Imperial County. * WINDS...Southwest 30 to 35 mph with gusts up to 55 mph. * TIMING...Today into Friday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ564>567-212015- /O.CON.KPSR.WI.Y.0027.190621T2100Z-190622T0600Z/ Chuckwalla Mountains-Imperial County Southeast- Imperial County West-Imperial Valley- Including the cities of Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 114 AM PDT Fri Jun 21 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHERE...Imperial Valley, Western Imperial County, Southeastern Imperial County and Chuckwalla Mountains. * WINDS...West 20 to 25 mph with gusts up to 40 mph. * TIMING...Beginning late this afternoon through this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
194 WWUS75 KPSR 212031 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 131 PM MST Fri Jun 21 2019 CAZ562-220615- /O.CON.KPSR.WI.Y.0027.000000T0000Z-190622T0900Z/ Imperial County Southwest- 131 PM PDT Fri Jun 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... * WHERE...Southwest corner of Imperial County. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Today into Friday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ564>567-220600- /O.CON.KPSR.WI.Y.0027.190621T2100Z-190622T0600Z/ Chuckwalla Mountains-Imperial County Southeast- Imperial County West-Imperial Valley- Including the cities of Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 131 PM PDT Fri Jun 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHERE...Imperial Valley, Western Imperial County, Southeastern Imperial County and Chuckwalla Mountains. * WINDS...West 20 to 25 mph with gusts up to 40 mph. * TIMING...Beginning late this afternoon through this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
608 WWUS75 KPSR 220602 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1102 PM MST Fri Jun 21 2019 CAZ564>567-220715- /O.EXP.KPSR.WI.Y.0027.000000T0000Z-190622T0600Z/ Chuckwalla Mountains-Imperial County Southeast- Imperial County West-Imperial Valley- Including the cities of Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1102 PM PDT Fri Jun 21 2019 ...WIND ADVISORY HAS EXPIRED... The winds in the area have generally fallen to below advisory criteria. $$ CAZ562-220900- /O.CON.KPSR.WI.Y.0027.000000T0000Z-190622T0900Z/ Imperial County Southwest- 1102 PM PDT Fri Jun 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... * WHERE...Southwest corner of Imperial County. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Today into Friday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
464 WWUS75 KPSR 220855 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 155 AM MST Sat Jun 22 2019 CAZ562-221000- /O.EXP.KPSR.WI.Y.0027.000000T0000Z-190622T0900Z/ Imperial County Southwest- 155 AM PDT Sat Jun 22 2019 ...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... Winds have sufficiently decreased in the advisory area. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 19, 10:09 PM PDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 19, 10:09 PM PDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1009 PM MST Wed Jun 19 2019 .UPDATE...aviation discussion. && .SYNOPSIS... The weather will remain uneventful through Thursday before a weather disturbance passing to our north will bring breezy conditions and below normal temperatures. Breezy conditions will impact the area primarily on Friday and Saturday. High temperatures this Saturday and Sunday are likely to stay below 100 degrees for most locations. && .DISCUSSION... There is very little change to the sensible weather today with abundant sunshine and daytime temperatures reaching near seasonal normal values. Currently, temperatures across the forecast area are around the century mark and will bump up a few degrees by this evening. The overall pattern does not change much through tomorrow as dry west to northwesterly flow aloft remains in place giving the edge to a persistence forecast for tomorrow. Very early Friday, a seasonably strong upper level low will penetrate the Intermountain West with the trough axis dissecting Arizona by early Saturday morning. As a result, the pressure gradient will tighten leading to breezy conditions beginning late Thursday and peaking Friday afternoon. Wind gusts upwards of 35 mph are likely across portions of Southeast California, especially along the Interstate-8 corridor, and across the higher terrain areas across central Arizona. These winds will may exacerbate the already elevated fire weather concerns. On the flip side, the NAEFS climatological percentiles for atmospheric heights at all of the standard levels indicate trough heights are near the 10th percentile. As such, forecast high temperatures for Phoenix remain below 100 degrees on Saturday and Sunday. Trofy conditions will linger over the region, eventually giving way to a steady warmup towards seasonal normal values next week. The fantastic news is that the extreme heat that often accompanies June will remain out of sight for at least the time being. Long range ensembles do hint at the subtropical ridge building into the Southwest in the extended 10 day range...leaving plenty of uncertainty as to exactly when that will happen. && .AVIATION...Updated at 0500 UTC. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT; Dry southwest flow will keep skies clear at the TAF sites through the TAF period. Overnight winds are expected to shift to the southeast with speeds under 10 kts. Low pressure strengthening to the north of Arizona will lead to slightly stronger winds Thursday afternoon and evening; there may be a few hours of mainly southerly winds up to 10kt late morning into early afternoon but by around 21z we should see winds mostly from the southwest at the TAF sites. Look for occasional gusts to near 20kt at times into the middle of the evening tomorrow. Southeast California/Southwest Arizona including KIPL and KBLH: Dry southwest flow will keep skies clear across the western deserts through the TAF period. Winds will be only weather impact for the TAF sites. At KIPL, winds favor the southeast much of the time but should turn to the west/southwest by mid afternoon Thursday. Look for some gusts over 20kt after 22z continuing into the evening hours. Winds favor the south at KBLH next 24 hours, with winds becoming stronger Thursday afternoon. Look for sustained winds to near 20kt after 18z Thursday with higher gusts likely. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Saturday through Wednesday: Cooler temperatures through this weekend will eventually give way to a steady warmup to near seasonal temperatures next week. Daytime humidity values will still remain near 10% each afternoon with overnight recovery into the 20-30% range. Gusty winds will remain a concern through Sunday, especially across the Tonto NF and Rim area, with gusts upwards of 20 mph before calming slightly through the week. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Deems AVIATION...Hernandez/CB FIRE WEATHER...Deems
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.